MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE BALLOON ESOPHAGEAL; KNQ, DILATOR, ESOPHAGEAL
Model Number G48732
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook ds-60cc-s dilation syringe.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the returned device.A cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated with water and the balloon would not hold pressure.A leak was observed from two pinholes near the distal end of the balloon material.In addition, kinks were identified in the catheter at the 26cm, 111.5cm, and 114.5cm locations as measured from the distal end of the catheter.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Damage to the balloon resulting in a pinhole can occur if the balloon comes into contact with something sharp during general use/handling.Prior to distribution, all hercules 3 stage balloons esophageal are subjected to a visual inspection and functional testing to ensure device integrity.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd) procedure, the physician used a hercules 3 stage balloon esophageal.The balloon was leaking.Another device was used to continue dilation with no further complications a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE BALLOON ESOPHAGEAL
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9680812
Report Number1037905-2020-00066
Device Sequence Number16739927
Product Code KNQ
UDI-Device Identifier00827002487321
UDI-Public(01)00827002487321(17)221018(10)W4275560
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Model NumberG48732
Device Catalogue NumberHBD-15-16.5-18
Device Lot NumberW4275560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1